|Diarrhea and Quitting Smoking
Jul 27, 1999
My partner, who has AIDS, quit smoking starting last March. About the same time, one of his medications was also changed. He experienced diarrhea shortly afterwards. We first thought that the new medication, viracept, was the cause and the doctor changed to another medication. The diarrhea has persisted. So far, all the testing has been negative for possible causes for the diarrhea. Our question has to do with quitting smoking and its possible contribution to causing the diarrhea. It seem far fetched, but could the nervousness from quitting smoking contribute or be a possible cause of the diarrhea?
Thanks in advance for your insight.
Response from Dr. Dieterich
Certainly anxiety could play some role in diarrhea. More likely your friend has irritable bowel, exacerbated by the nelflinavir. Even now that it is stopped, the irritable bowel effects can linger. Would consider IBS treatments like metamucil and/or antispasmodics like bentyl or librax. Douglas T. Dieterich, M.D.
Viracept-induced diarrhea: Nuisance or Harmful?
Diarrhea / Wasting
- Itchy Vagina After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Jock Itch After Vaginal Sex With Condom What Are The Chances Of HIV
- Psoriasis After Rubbing Penis Worried I Have HIV
- Purple Spots After Drinking After Someone Worried I Have HIV
- Sore Throat After Giving A Bj Worried I Have HIV
- Stinging Pain After Receptive Anal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.